MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7577545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that about 3 years back, the patient underwent minimal invasive transforaminal lumbar interbody fusion (mis-tlif) at l5-s1.Cage (from velofix vendor), screws and rods were implanted in the patient during this surgery.On an unknown date, a year and 4 months post-op, the patient presented with non-union.Reportedly, the patient started to hear noises (clicks) in his back and the patient had a lot of pain in his back.Reportedly, there was fusion at only one side; and likely, the cage was small due to which there was a little gap between vertebrae.Hence, the patient underwent an anterior lumbar interbody fusion (alif) to replace the cage implanted in the previous surgery.In this surgery, the cage was replaced with a newer and a bigger one, in which more amount of bone material was placed.The patient started to feel better after alif, but there was still pain in the patient's back.The patient still heard click noises in his back.So, a year later, another surgery was performed, in which removal of screws and rods was performed.It was found that the area where the patient was experiencing pain, was the same place at which the screw broke.The broken screw could not be removed from the patient during this surgery.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10075301
Report Number1030489-2020-00537
Device Sequence Number3218275
Product Code KWP
UDI-Device Identifier00885074032047
UDI-Public00885074032047
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7577545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;